MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.Other: the device remains implanted therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that at one month visit a clinical patient reported being very bothered by halos.It was also stated that the patient cannot drive at night.Visual acuity- 20/15 right eye (od); 20/20 left eye (os).No intervention planned.The pre-operative best corrected distance visual acuity (bcdva): 20/25 od, 20/30 os.However, the subject returned on an unscheduled visit.Although bcdva was 20/20 for both eyes (ou), yttrium aluminum garnet (yag) capsulotomy was performed for ou which was because of posterior capsule opacificaton (pco) ou.The subject reported being extremely bothered by halos-drive at night; very bothered by starbursts- drive at night; extremely bothered by glare- computer work, driving at night, glare bothers the patient often when walking around in my home because of light from windows.No other information was provided.This mdr report pertains to the left eye (os).A separate report will be submitted for the right eye (od).
 
Additional Manufacturer Narrative
Additional information: at 6 month visit, the patient has best corrected distance visual acuity (bcdva) of 20/15 for both eyes (ou).The subject reported being extremely bothered by halos-drive at night; very bothered by starbursts- drive at night; extremely bothered by glare- computer work, driving at night, glare often when walking around at home because of light from windows.It was stated that the visual symptoms are debilitating and were reported as an adverse event/serious injury.No intervention is planned at this time.The subject was considering an explant, but has changed their mind.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11181426
Report Number9614546-2021-00003
Device Sequence Number14005932
Product Code POE
UDI-Device Identifier05050474605275
UDI-Public(01)05050474605275(17)230703
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR